Oxaliplatin/QT Prolonging Agents Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Oxaliplatin may affect your heart's rhythm. Other drugs can have the same effect.
What might happen:
Using oxaliplatin with agents that can affect your heart rhythm may increase your risk of an irregular heartbeat, which may be life-threatening.
What you should do about this interaction:
Let your healthcare professionals (e.g doctor or pharmacist) know right away about your medicines. Your doctor may have to change your medicine before you start oxaliplatin. Let your doctor know right away if you notice an irregular heartbeat or have dizziness or fainting episodes.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Eloxatin (oxaliplatin) US prescribing information. Sanofi-Aventis U.S. LLC October, 2015.
- 2.Drew BJ, Ackerman MJ, Funk M, Gibler WB, Kligfield P, Menon V, Philippides GJ, Roden DM, Zareba W. Prevention of torsade de pointes in hospital settings: a scientific statement from the American Heart Association and the American College of Cardiology Foundation. J Am Coll Cardiol 2010 Mar 2;55(9):934-47.
- 3.Hancox JC, Caves RE, Choisy SC, James AF. QT interval prolongation and torsades de pointes with oxaliplatin..
- 4.Chang RY, Lee MY, Kan CB, Hsu WP, Hsiao PC. Oxaliplatin-induced acquired long QT syndrome with torsades de pointes and myocardial injury in a patient with dilated cardiomyopathy and rectal cancer..
- 5.Kim HJ, An SH, Cho YH, Kim SY, Lee HG, Yoon SY. Oxaliplatin-induced Torsades de pointes and long QT syndrome in a patient with gastric cancer..
- 6.Woei Chung L, Liao YM, Hsieh CY, Lin CY. Oxaliplatin-induced long QT syndrome in a patient with appendiceal adenocarcinoma..
- 7.USDepartment of Health and Human Services Food and Drug Administration. ICH E14 Clinical Evaluation of QT/QTc Interval Prolongation and Proarrhythmic Potential for Non-Antiarrhythmic Drugs. Available at: https://www.fda.gov/media/71372/download October, 2005.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.